Alert archive / Florida / Special Weather Statements in 2023

Special Weather Statement, NWS Melbourne, FL

June 30, 2023Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 30, 2023, 12:21 PM EDT for Martin County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2023, 12:21 PM EDT (16:21 UTC)
Expired
Jun 30, 2023, 1:00 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL
Hail
0.25 in
Wind
40

County Martin County, FL

The radar

The Melbourne radar (KMLB), 130 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2023-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2023-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1588 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

512 
WWUS82 KMLB 301621
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT Fri Jun 30 2023
 
FLZ164-264-301700-
Inland Martin FL-Coastal Martin FL-
1221 PM EDT Fri Jun 30 2023

...A strong thunderstorm will impact portions of southeastern Martin
County through 100 PM EDT...

At 1221 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hobe Sound, moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Jupiter, Stuart, Tequesta, Jupiter Island and Hobe Sound. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2696 8053 2721 8014 2703 8008 2697 8008
      2697 8014 2695 8015
TIME...MOT...LOC 1621Z 032DEG 5KT 2705 8022 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Fehling

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 10:26 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 30, 10:26 AM EDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1026 AM EDT Fri Jun 30 2023

...New UPDATE, MARINE, AVIATION, PREV DISCUSSION...

.UPDATE...
Issued at 1025 AM EDT Fri Jun 30 2023

The forecast remains on track for today. A pocket of drier air
remains situated over the Florida peninsula, making for relatively
dry and clear conditions across the area. Deeper moisture remains
over south Florida, with isolated to scattered shower and
thunderstorm development most likely to occur across the Treasure
Coast and Okeechobee counties this afternoon into the evening
hours. Shower and storm development will be fueled by the inland
push of the east coast sea breeze combined with some shortwave
energy aloft. Similar to yesterday, any storms that develop will
be capable of producing gusty winds, frequent cloud-to-ground
lightning strikes, and heavy downpours. Storm motion will be
toward the southwest.

Heat continues to be a concern across east central Florida, with
afternoon highs in the upper 80s to low 90s along the coast and
low to mid 90s across the interior west of I-95. The sea breeze
development and its movement inland will help the coast see some
relief from the heat today, with areas across the interior most
likely to see higher heat indices. Peak heat indices will be 100
to 105, remaining just below Heat Advisory criteria. If outside
today, remember to drink plenty of water and take frequent breaks
inside an air conditioned building or in the shade.

&&

.MARINE...
Issued at 1025 AM EDT Fri Jun 30 2023

Mostly dry conditions across the Volusia and Brevard waters today,
with isolated to scattered showers and thunderstorms possible across
the Treasure Coast waters. Any storms that develop will be capable
of producing gusty winds, frequent cloud-to-water lightning strikes,
and heavy downpours. ENE flow will persist today, with winds
generally around 10 knots. Seas 2 to 3 feet.

&&

.AVIATION...
(12Z TAFS)
Issued at 1025 AM EDT Fri Jun 30 2023

VFR conditions forecast through the period. Drier air aloft will
keep the rain away from most terminals today, with VCSH possible at
FPR and SUA through 00Z. Onshore flow persists, with sustained winds
8 to 12 knots and wind gusts up to 25 knots possible this afternoon.
Winds become lighter after 00Z at all terminals between 4 to 8 knots.

&&

.PREV DISCUSSION...
Issued at 1025 AM EDT Fri Jun 30 2023

Today-Tonight...The stout mid/upper-level ridging across the Deep
South and northern GoMex will remain a fixture across the region
through this period. Mid-level flow veers to a NERLY component with
occasional weak shortwave impulses spilling overtop the ridge and
down the FL peninsula. Mid-level temps remain fairly warm at -5.0C
to -6.5C across the area limiting instability. A pocket of lower
PWAT values (1.25"-1.50") will continue across much of the coverage
warning area again today. Continued well below seasonal PoPs across
ECFL with mainly dry conditions from southern Brevard-southern
Osceola northward (less than 15pct), and ISOLD-WDLY SCT (20-50pct)
convection forecast southward today where moisture remains deepest.
Storm steering will be from the northeast toward the southwest. A l
light onshore flow this morning will increase to 10-15 mph with
higher gusts areawide this afternoon.

It remains very warm and humid with maxes in the U80s to L90s near
and east of I-95 and L-M90s west of I-95. Peak afternoon Heat
Indices are forecast to reach 100-105F, which continue to remain
just below Heat Advisory criteria. For those outdoors, drink plenty
of water, take breaks in the shade, and if you feel unwell, seek air
conditioning. Min temps continue in the L-M70s.

Sat-Sun...High pressure centered over the Ark-La-Tex region will
flatten into Sunday as a mid-level trough and developing surface
boundary sweeps eastward across the central U.S. By Sunday, the
western Atlantic high will transition to become the dominant feature
influencing east central Florida. Northeast surface winds will begin
to veer Saturday night, becoming southeast by Sunday afternoon. In
this transition, moisture will slowly rebuild with coverage of
precipitation increasing in response. The greatest moisture will
generally be confined to south Florida on Saturday, and the greatest
coverage of showers and a few storms will occur form Osceola /
southern Brevard southward (20-40%). PoPs increase to 30-50 percent
on Sunday with the greatest coverage west of I-95 as southeast flow
helps to propagate the east coast seabreeze inland. Temperatures in
the low to mid 90s on Saturday will increase into the mid to upper
90s by Sunday. The highest temperatures each afternoon will be
focused across the northern interior. Humid conditions in
combination with above normal temperatures will allow for heat
indices to surpass 100 degrees this weekend. Heat indices between
100 and 104 on Saturday will increase to 103 to 108 on Sunday.

Mon-Fri...The mid-level trough and associated surface boundary will
continue to move eastward through the extended period. By mid week
the trough will develop into a closed low and lift northeastward,
dragging the surface boundary off the Atlantic coast. High pressure
will continue to dominate locally, keeping the boundary to our
north. Moisture is forecast to increase into late week with modeled
PWATs greater than 2". However, the most recent run of the ECMWF now
shows a pocket of drier air (PWATs ~ 1.5-1.7") lingering through mid
week. This deviates from the prior night's run which was in good
agreement with the GFS. Increasing moisture will allow scattered to
perhaps numerous storms each afternoon. NBM PoP guidance continues
to be quite aggressive, and have continued to cap PoPs at 50% each
afternoon in the extended period.

Hot temperatures will persist through the week with highs climbing
into the 90s each afternoon. Monday is currently forecast to be the
hottest day with highs in the upper 90s across much of the north
interior and mid 90s elsewhere. Heat indices will again be close to
heat advisory criteria on Monday with temperatures feeling between
105 and 108 across much of east central Florida. A "cooling" trend
is forecast through the week with high temperatures in the low to
mid 90s by Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  73  90  74 /  10   0  10   0
MCO  94  73  95  75 /  10   0  20  10
MLB  90  76  90  75 /  10  10  10  10
VRB  90  73  90  74 /  20  10  20  10
LEE  95  74  95  75 /  10   0  20  10
SFB  93  73  95  75 /  10   0  10   0
ORL  93  75  95  76 /  10   0  20  10
FPR  89  73  90  75 /  20  10  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Tollefsen/Fehling/Leahy
Hazardous weather outlook, Jun 30, 10:38 AM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1038 AM EDT Fri Jun 30 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-010200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1038 AM EDT Fri Jun 30 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Overall drier conditions will continue again today, especially
north of southern Brevard and southern Osceola counties. Isolated
to widely scattered lightning storms are forecast across the
Treasure Coast and Okeechobee County. Primary storm threats
include frequent cloud-to-ground lightning strikes, torrential
downpours, and gusty winds in strongest storms of 40 to 50 mph.
Storm motion will be towards the southwest at around 10 mph.

.MARINE THUNDERSTORM GUST IMPACT...
A few lightning storms across the Treasure Coast and Okeechobee
County will have the capability to produce wind gusts up to 35
knots, including over the Intracoastal Waterway and local
Atlantic waters, generally south of Sebastian Inlet. Boaters
should keep an eye to the sky and seek safe harbor well in advance
of storms.

.RIP CURRENT IMPACT...
A persistent long period swell from the remnants of Tropical
Storm Cindy will promote a High risk of life-threatening rip
currents at all central Florida Atlantic beaches. Entering the
surf is not advised.

.EXCESSIVE HEAT IMPACT...
Expect more hot temperatures again today. Forecast high
temperatures range from the low to mid 90s west of I-95. The
humidity will produce peak Heat Indices this afternoon of 100 to
105 degrees across much of east central Florida. For those
outdoors, drink plenty of water, take breaks in the shade, and if
you feel unwell, seek air conditioning.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
For Saturday, isolated to scattered lightning storms, mainly in
the afternoon and early evening, are forecast over the interior
as well as the Treasure Coast, with overall storm coverage lower
than normal for the beginning of July. Then, from Sunday into
early next week, moisture increases leading to scattered afternoon
storms. Any stronger storms will be capable of producing gusty
winds, frequent lightning strikes, and torrential rainfall, which
may cause local flooding of roads as well as urban and low lying
areas.

With strong high pressure building over the southeast U.S.,
afternoon temperatures will remain above normal. Widespread low to
mid 90s are forecast, with a few locations reaching the upper 90s
over the interior. Heat Index readings will peak from 100 to 105
on Saturday before approaching 105 to 110 on Sunday through
mid-week. Visitors not acclimated to Florida's summer heat and
humidity should especially consider taking precautions to prevent
heat illness.

A Moderate risk of strong and dangerous rip currents will continue
at all central Florida Atlantic beaches this weekend and into
early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Sedlock/Tollefsen

In the hours before

Special weather statement, Jun 30, 12:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1221 PM EDT Fri Jun 30 2023

FLZ164-264-301700-
Inland Martin FL-Coastal Martin FL-
1221 PM EDT Fri Jun 30 2023

...A strong thunderstorm will impact portions of southeastern Martin
County through 100 PM EDT...

At 1221 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hobe Sound, moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jupiter, Stuart, Tequesta, Jupiter Island and Hobe Sound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2696 8053 2721 8014 2703 8008 2697 8008
      2697 8014 2695 8015
TIME...MOT...LOC 1621Z 032DEG 5KT 2705 8022

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Fehling

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:58 AM EDTRip Current StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia66 hr

Nearby

Special Weather Statements in Florida, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.